Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Recent results in the fixed point theory of continuous maps


Author: Edward Fadell
Journal: Bull. Amer. Math. Soc. 76 (1970), 10-29
MSC (1970): Primary 5501; Secondary 5401, 5700
DOI: https://doi.org/10.1090/S0002-9904-1970-12358-8
MathSciNet review: 0271935
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. W. Barnier, The Jiang subgroup for a map, Doctoral Dissertation, University of California, Los Angeles, Calif., 1967.
  • 2. R. Bing, The elusive fixed point property, Amer. Math. Monthly 76 (1969), 119-131. MR 236908
  • 3. D. G. Bourgin, Un indice dei punti uniti. I, II, III, Atti Accad. Naz. Lincei. Rend. Cl. Sci. Fis. Mat. Nat. (8) 19 (1955), 435-440; (8) 20 (1956), 43-48; (8) 21 (1956), 395-400. MR 17, 1120; MR 19, 571. MR 77937
  • 4. R. Brooks and R. Brown, A lower bound for the ∆-Nielsen number (to appear).
  • 5. F. Browder, On a generalization of the Schauder fixed point theorem, Duke Math. J. 26 (1959), 291-303. MR 21 #4368. MR 105629
  • 6. F. Browder, On the fixed point index for continuous mappings of locally connected spaces, Summa Brasil. Math. 4 (1960), 253-293. MR 264 #4354. MR 146834
  • 7. F. Browder, The topological fixed point index and its application in functional analysis, Doctoral Dissertation, Princeton University, Princeton, N. J., 1948.
  • 8. R. F. Brown, Generalized n-plane bundles with applications to path fields on manifolds, Doctoral Dissertation, University of Wisconsin, Madison, Wisc., 1963.
  • 9. R. F. Brown, The Lefschetz fixed point theorem, Scott-Foresman, Glenview, Ill. (to appear). MR 283793
  • 10. R. F. Brown, On a homotopy converse to the Lefschetz fixed point theorem, Pacific J. Math. 17 (1966), 407-411. MR 33 #3288. MR 195083
  • 11. R. F. Brown and E. Fadell, Nonsingular path fields on compact topological manifolds, Proc. Amer. Math. Soc. 16 (1965), 1342-1349. MR 32 #1709. MR 184236
  • 12. E. Connell, Properties of fixed point spaces, Proc. Amer. Math. Soc. 10 (1959), 974-979. MR 22 #976. MR 110093
  • 13. A. Deleanu, Théorie des points fixes: sur les rétractes de voisinage des espaces convexoides, Bull. Soc. Math. France 87 (1959), 235-243. MR 26 #763. MR 143203
  • 14. A. Dold, Fixed point index and fixed point theorem for Euclidean neighborhood retracts, Topology 4 (1965), 1-8. MR 33 #1850. MR 193634
  • 15. E. Dyer, The fixed point property on quasi-complexes, Summer Institute on Set Theoretic Topology, Madison, Wisconsin, 1955.
  • 16. E. Dyer, A fixed point theorem, Proc. Amer. Math. Soc. 7 (1956), 662-672. MR 17, 1232. MR 78693
  • 17. E. Fadell, On a coincidence theorem of F. B. Fuller, Pacific J. Math. 15 (1965), 825-834. MR 33 #6619. MR 198461
  • 18. E. Fadell, Some examples in the fixed point theory of polyhedra (to appear). MR 261582
  • 19. F. B. Fuller, The existence of periodic points, Ann. of Math. (2) 57 (1953), 229-230. MR 14, 669. MR 52764
  • 20. F. B. Fuller, The homotopy theory of coincidences, Ann. of Math. (2) 59 (1954), 219-226. MR 15, 642. MR 60229
  • 21. F. B. Fuller, Periodic trajectories of a one-parameter semi-group, Bull. Amer. Math Soc. 69 (1963), 409-410. MR 26 #4002. MR 146480
  • 22. D. Gottlieb, A certain subgroup of the fundamental group, Amer. J. Math., 87 (1965), 840-856. MR 32 #6454. MR 189027
  • 23. O. Hájek, Homological fixed point theorems, I, II, III, Comment. Math. Univ. Carolinae 5 (1964), 13-31; 85-92; 6 (1965), 157-164. MR 31 #1672; MR 33 #3292. MR 195087
  • 24. B. Halpern, Fixed points for iterates (to appear). MR 256383
  • 25. H. Hopf, Eine Verallgemeinerung der Euler-Poincareschen Formel, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II 1928, 127-136.
  • 26. H. Hopf, Über die algebraische Anzahl von Fixpunkten, Math. Z. 29 (1929), 493-524. MR 1545024
  • 27. H. Hopf, Vektorfelder in n-dimensionalen Mannigfaltigkeiten, Math. Ann. 96, (1927), 225-250. MR 1512316
  • 28. Jiang Bo-Ju, Estimation of the Nielsen numbers, Acta. Math Sinica 14 (1964), 304-312 = Chinese Math.-Acta 5 (1964), 330-339. MR 30 #1510. MR 171279
  • 29. J. L. Kelley and E. H. Spanier, Euler characteristics, Pacific J. Math. 26 (1968), 317-339. MR 260842
  • 30. S. Kinoshita, On some contractible continua without fixed point property, Fund. Math. 40 (1953), 96-98. MR 15, 642. MR 60225
  • 31. R. Knill, On the Lefschetz coincidence point formula, Doctoral Dissertation, University of Notre Dame, Notre Dame, Ind., 1964.
  • 32. S. Lefschetz, Algebraic topology, Amer. Math. Soc. Colloq. Publ., vol. 27, Amer. Math. Soc. Providence, R. I., 1942. MR 4, 84. MR 7093
  • 33. S. Lefschetz, Continuous transformations of manifolds, Proc. Nat. Acad. Sci. U.S.A. 9 (1923), 90-93.
  • 34. S. Lefschetz, Intersections and transformations of complexes and manifolds, Trans. Amer. Math. Soc. 28 (1926), 1-49. MR 1501331
  • 35. S. Lefschetz, Manifolds with a boundary and their transformations, Trans. Amer. Math. Soc. 29 (1927), 429-462. MR 1501397
  • 36. S. Lefschetz, On the fixed point formula, Ann. of Math. (2) 38 (1937), 819-822. MR 1503373
  • 37. J. Leray, Sur la forme des espaces topologiques et sur les points fixes des représentations, J. Math. Pures Appl. (9) 24 (1945), 95-167. MR 7, 468. MR 15786
  • 38. J. Leray, Sur les équations et les transformations, J. Math. Pures Appl. (9) 24 (1946), 201-248. MR 7, 468. MR 15788
  • 39. W. Lopez, On the fixed point theory of finite polyhedra, Doctoral Dissertation, University of Wisconsin, Madison, Wisc., 1967.
  • 40. W. Lopez, An example in the fixed point theory of polyhedra, Bull. Amer. Math. Soc. 73 (1967), 922-924. MR 35 #7323. MR 216490
  • 41. D. McCord, The converse of the Lefschetz fixed point theorem for surfaces and higher dimensional manifolds (to appear).
  • 42. J. Nash, A path space and the Stiefel-Whitney classes, Proc. Nat. Acad. Sci. U.S.A.41 (1955), 320-321. MR 17, 80. MR 71081
  • 43. J. Nielsen, Untersuchungen zur Topologie des geschlossen zweiseitigen Flache. I, II, III, Acta Math. 50 (1927), 189-358; 53 (1929), 1-76; 58 (1932), 87-167.
  • 44. B. O'Neill, Essential sets and fixed points, Amer. J. Math. 75 (1953), 497-509. MR 15, 145. MR 56913
  • 45. Shi Gen-Hua (Shih Ken-hua), On least number of fixed points and Nielsen numbers, Acta Math. Sinica 16 (1966), 223-232 = Chinese Math. Acta 8 (1966), 234-243. MR 35 #1004. MR 210109
  • 46. R. B. Thompson, A unified approach to local and global fixed point indices, Doctoral Dissertation, University of Wisconsin, Madison, Wisc., 1967.
  • 47. R. B. Thompson, On the semicomplexes of F. Browder, Bull. Amer. Math. Soc. 73 (1967), 531-536. MR 35 #4902. MR 214050
  • 48. R. B. Thompson, Retracts of semicomplexes (to appear). MR 278298
  • 49. T. van der Walt, Fixed and almost fixed points, Mathematisch Centrum, Amsterdam, 1963. MR 34 #5079. MR 205246
  • 50. F. Wecken, Fixpunktklassen. I, II, III, Math. Ann. 117 (1941), 659-671; 118 (1942), 216-234; 544-577. MR 3, 140; MR 5, 275. MR 10281
  • 51. J. Weier, Fixpunkttheorie in topologischen Mannigfaltigkeiten, Math. Z. 59 (1953), 171-190. MR 15, 337. MR 58209

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 5501, 5401, 5700

Retrieve articles in all journals with MSC (1970): 5501, 5401, 5700


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1970-12358-8

American Mathematical Society